MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event is inconclusive.The device will not be returned for evaluation and no photographic evidence was provided; therefore, a root cause cannot be identified.A two-year lot history review was conducted and found a total of 2 similar events involving 2 devices for this lot number.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 3 reports, regarding 3 devices, for this device family and failure mode.During this same time frame 336,775 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000009.Per the instructions for use, the user is advised the following: misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.Do not use these or any electrosurgical instrument with a cable that does not make good, secure contact with the electrosurgical adaptor of the instrument or the electrosurgical generator.If in doubt about the compatibility of a cable from another manufacturer, consult your hospital biomedical engineer.Examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was being used on approximately (b)(6) 2022 during a lap chole and the device was reported as ¿sparking and burning through the l-hook black shaft.It ends up burning the liver.¿.Further assessment found, they were using the l hook to ¿dissect the gallbladder from the liver.While we were working, we noticed an arc from the l hook sheath to the liver which caused a burn.¿ the burn was 2nd degree.The patient was reported as recovering well and there was no extended stay at the hospital.The procedure was completed, ¿except for the burns to the liver from device.¿.The electro surgical unit used was the olympus and the settings were 35.There was no delay to the procedure.There was no allegation against the 60-6010-005, universal plus straight-rocker and it will be listed as a concomitant device.This report is being raised on the basis of injury due to 2nd degree burn.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13584000
Report Number1320894-2022-00044
Device Sequence Number4369074
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)261003(10)202110041
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2026
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202110041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic